i was just wondering if anyone here could help me with a question i had about the ant-siezure drug Topamax…i started topamax a few months back at a very low dose of 25mgs and have slowly increased my dose to 200mgs per day over the period of 3 months ideally my neuro hopes for me to get to 400mgs per day…i suffered so far very little side effects beside some numbness and pins and needles feeling in the hands and feet which dont really bother me that much at all …seem to only happen for a few weeks when the dose is upped then become less to almost nill and weight loss…i have lost a total of 15kgs since istarted which i think is a good side effect …but i have just noticed since i have hit the 200mgs a day mark i have been feeling quiet deppressed and just not as positive in my outlook to life…which is very unlike me i am usually a very positive person but latly i have been finding myself crying alot and questioning my ablity and determination to keep rehabilitating…i just dont know if it is the topamax??? because it is so unlike my nature and as much as i want to fight it …i am finding thoose negitive thoughts and emotions just try to override …just wondering if anyone else has been on topamax and has had this experience? weather it may be a short term side effect as the dose was only upped to 2oomgs a week ago …because it is working so well for siezure control
I was on Topamax for a while following my surgery, but I was not on it for very long as I was having too many side-effects. I can’t recall exactly what the side-effects were, but it was obvsiously enough to get me to want to change to another medication. That being said, the surgery itself was enough to leave me dealing with depression, so it’s hard to narrow it down to any specific medication.
Being in a situation where you have to be on drugs to control seizures is unfortunate because so many of these medications cause a downward spiral where you end up needing other medications to treat symptoms brought on by the first medication. I know there have been a few times where I have had to make a decision regarding whether I’m better off dealing with the side effects of the meds, or if I’m better off just dealing with the symptoms. It sounds like I’m going to be stuck on Keppra for the rest of my life, but I am trying to get to a point where I can get rid of the other 2-3 meds that keep being pushed at me by the doctors.
I was on Decadron for six months, and have been on Hydrocortisone now For 7 months. I am down to 10MG in the am and pm. The past three months i have had a lot of depression and cry all the time. A few weeks ago I went to see a therapist and he put me on PROZAC but I had too many side effects so then I changed to PAXIL, side effects with that too. Now I am trying to get through it with therapy alone.
The hardest part is the sleeping. I get maybe three hours a night. Too much time to think and worry.
I have been on AMBIEN for 6 months now but its no longer doing its thing. When I started on decadron
I was on 160mg a day. It has taken a long time to get down to where I am now. My AVM is still active but I have to stay positive. We are being controlled by the drugs in our system, we have no chooice but we hsave to fight back one day at a time. Some days are just harder than others.